Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 192, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 1, 2017, 12:09 AM CDT for Bailey County, Cochran County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2017, 12:09 AM CDT (05:09 UTC)
- Expired
- Jul 1, 2017, 12:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Bailey County, TX, Cochran County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:50 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 6:50 PM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 650 PM CDT Fri Jun 30 2017 .AVIATION... Thunderstorms currently just south of KCDS are expected to affect the TAF site for the next few hours before dissipating. However, another area of thunderstorms is expected late tonight into early Saturday morning at KCDS. There are slight chances of thunderstorms at KLBB and KPVW but too low to mention in the TAF at the moment. Low CIGS are expected to fill in by mid Saturday morning at all TAF sites likely persisting through early afternoon. && .PREV DISCUSSION... /issued 317 PM CDT Fri Jun 30 2017/ DISCUSSION... After the widespread triple digits yesterday, a convectively aided cold front that moved into the area this morning has helped to keep the South Plains and southern Texas Panhandle in the 80s and 90s this afternoon. The boundary has struggled to make it into the Rolling Plains and they continue to suffer with another round of temperatures AOA 100 degrees. Dewpoints were holding in the 60s across the eastern Rolling Plains with some 70s not that far east of the CWA. The combination of the heat and humidity along with steep mid-level lapse rates was generating robust instability with 19Z SPC MLCAPE of 2000-3000 J/kg over the far southeast zones, peaking at 4000+ J/kg over western North Texas. A cumulus field was now beginning to form over this general area, though it may take another couple hours or so until the CIN can be overcome and isolated to scattered deep moist convection can form. Most short-range high- resolution guidance suggest storms will form in the 21-23Z time-frame over parts of the Rolling Plains. The strong instability, modest deep layer shear (20-30 knots), and hot and deeply mixed BL will favor robust updrafts and downdrafts with large hail (to around golf ball size) and damaging downburst winds possible. Additionally, slow storm motions and PWATS of 1.2+ inches will support locally heavy rainfall. A secondary surge to the currently nearly stationary front, outflows from initial convection, and higher terrain storms in eastern NM moving east will all provide better storm chances for much of the remainder of the CWA late this evening into the overnight hours as a strengthening southerly LLJ feeds into the region, though the details remain uncertain. We did insert a severe mention across the Rolling Plains late this afternoon and over all but the southwestern South Plains this evening. Saturday should start cloudy, though a gradual return to sun is expected during the afternoon as the front begins to lift back northward as a warm front. This front may provide a minimal thunder chance through the day, though CI is more certain over the higher terrain of eastern NM. Highs will range from the 80s northwest to lower and middle 90s south and southeast. There is a good bet the NM convection will congeal into a MCS or two and roll eastward, though its latitude is less certain (probably favoring the Panhandle and perhaps northern South Plains). Outside of any residual convective outflows, it appears the remnant front should be well north of the area by Sunday afternoon. However a weak monsoonal fetch of moisture along with a surface trough will bring a risk of isolated to scattered late day storms from eastern NM into the western Panhandles and western South Plains. Highs will recover well into the 90s Sunday with a few triple digits possible over the lowest elevations. Moving into next week an upper ridge is progged to amplify across the Intermountain West leaving the South Plains region in some form of northerly to northeasterly flow aloft. This pattern is generally not very favorable for rain here, but medium range NWP suggest we may be under some form of a weakness aloft with one or more disturbances moving overhead. Thus, the week could be somewhat unsettled and we have included low thunder chances through much of the week. Highs through the period will be mostly in the 90s with lows in the 60s and 70s. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 30, 3:11 PM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 311 PM CDT Fri Jun 30 2017 TXZ021>044-012015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 311 PM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated to scattered multicell severe thunderstorms are possible late this afternoon and evening generally from the southern Texas Panhandle south into the Rolling Plains. The main severe risks will be gusty outflow winds to 70 mph and hail up to golf balls. A few storms could develop in the evening toward midnight back farther west toward the central South Plains including the Lubbock area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A continued risk of strong to severe thunderstorms will exist through this weekend. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested late this afternoon into this evening, most likely from the southeastern Panhandle into the Rolling Plains.
In the hours before
Local storm report, Jun 30, 7:29 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
729 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL CHILDRESS 34.42N 100.25W
06/30/2017 E1.50 INCH CHILDRESS TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1700270
MCQUEENLocal storm report, Jun 30, 7:31 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
731 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL JAYTON 33.25N 100.57W
06/30/2017 E1.00 INCH KENT TX LAW ENFORCEMENT
FROM THE KENT COUNTY S.O.
&&
EVENT NUMBER LUB1700271
MCQUEENLocal storm report, Jun 30, 7:58 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL CHILDRESS 34.42N 100.25W
06/30/2017 E2.50 INCH CHILDRESS TX TRAINED SPOTTER
REPORTED IN SOUTHEAST CHILDRESS. PHOTO HAD SEVERAL HAIL
STONES ALONG WITH A BASEBALL FOR COMPARISON.
&&
EVENT NUMBER LUB1700272
MCQUEENLocal storm report, Jun 30, 8:19 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
819 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL CHILDRESS 34.42N 100.25W
06/30/2017 M3.00 INCH CHILDRESS TX PUBLIC
SEVERAL PHOTOS IN SOCIAL MEDIA OF LARGE HAIL THAT HIT
THE SOUTH AND SOUTHEAST PARTS OF CHILRESS THIS EVENING.
&&
EVENT NUMBER LUB1700273
MCQUEENLocal storm report, Jun 30, 8:28 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST ASPERMONT 33.14N 100.22W
06/30/2017 E65 MPH STONEWALL TX LAW ENFORCEMENT
STONEWALL S.O. REPORTED ESTIMATED 60 TO 65 MPH WINDS
CAUSING UNKOWN TREE DAMAGE AT THE CURRENT TIME. ALSO
VERY INTENSE RAIN AND PEA SIZE HAIL.
&&
EVENT NUMBER LUB1700274
MCQUEENLocal storm report, Jul 1, 12:06 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1206 AM CDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL LITTLEFIELD 33.92N 102.33W
06/30/2017 E1.00 INCH LAMB TX LAW ENFORCEMENT
LAMB COUNTY S.O. REPORTED HAIL THE SIZE OF LARGE
MARBLES. ESTIMATE NEAR 1 INCH DIAMATER.
&&
EVENT NUMBER LUB1700275
MCQUEENThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:05 PM CDT | Flash Flood Warning | LUB | King | 115 min |
| Jun 30, 7:26 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 34 min |
| Jun 30, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 27 min |
| Jun 30, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 20 min |
| Jun 30, 8:05 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 25 min |
| Jun 30, 8:11 PM CDT | Areal Flood Advisory | LUB | Kent, Stonewall | 2 hr |
| Jun 30, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 34 min |
| Jun 30, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| Jun 30, 11:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 34 min |
| Jun 30, 11:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| Jun 30, 11:43 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 32 min |
| Jul 1, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 30 min |
| Jul 1, 12:26 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn | 34 min |
| Jul 1, 12:28 AM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Jul 1, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Cochran | 33 min |
| Jul 1, 12:52 AM CDT | Areal Flood Warning | LUB | Dickens | 113 min |
| Jul 1, 12:54 AM CDT | Areal Flood Advisory | LUB | Crosby | 2 hr |
| Jul 1, 1:12 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 33 min |
| Jul 1, 1:25 AM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 35 min |
| Jul 1, 1:56 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 34 min |
| Jul 1, 1:58 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 32 min |
| Jul 1, 2:03 AM CDT | Areal Flood Advisory | LUB | King | 117 min |
| Jul 1, 2:08 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 37 min |
| Jul 1, 2:14 AM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 2 hr |
| Jul 1, 2:28 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 32 min |
| Jul 1, 2:32 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 43 min |
| Jul 1, 2:51 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 24 min |
| Jul 1, 2:52 AM CDT | Areal Flood Advisory | LUB | Garza, Kent, Lynn, Stonewall | 3 hr |
| Jul 1, 2:56 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens | 2 hr |
| Jul 1, 3:10 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent, Lynn | 35 min |
| Jul 1, 3:42 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 18 min |
| Jul 1, 5:00 AM CDT | Areal Flood Advisory | LUB | Dickens, King | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.